MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL AORTIC ARCH CANNULAE, OPTIFLOW AORTIC ARCH CANNULA; CATETHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL AORTIC ARCH CANNULAE, OPTIFLOW AORTIC ARCH CANNULA; CATETHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number A282-70A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Date of event is unknown.Sorin group (b)(4) manufactures the optiflow aortic arch cannula.The incident occurred in (b)(6).The involved device has been requested for return to sorin group (b)(4) for investigation and it is not yet received.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, upon cannulation, the tip of the aortic arch cannula detached.There is not report of any patient injury.
 
Additional Manufacturer Narrative
H.10: the complained device a282-70a optiflow cannula returned to livanova facility for investigation.Visual inspection of the cannula found the tip broken and detached from cannula body.No blood residue was found in the returned cannula suggesting the cannula has not been used.In addition, another broken and detached tip of the same type of cannula was returned to livanova.Follow up with the customer clarified that, differently from what initially stated, the cannula tip fractured when being inspected by the surgeon prior to insertion.In addition to the above, livanova has been informed that on the same occasion, during visual inspection upon usage, a second similar cannula fractured.The customer elected to return all similar unused cannula in stock.The condition of the unused returned cannula made impossible to perform any investigation: the outer shipper was severely damaged.Review of the manufacturing record did not identify any issue: the cannulas were released according to product specifications.No other similar complaint was submitted relevant to the claimed batch.Livanova investigation could not identify any root cause of the event.Based on the conditions of returned device and as per collected evidences, the reported material breakage has been reasonably traced back to mechanical hit/compressive stresses accidentally applied to cardboard boxes after product release during handling/transportation phases, exceeding what the packaging has been developed to sustain.No specific device-related malfunction could be identified.As this appears as any isolated case and no specific root cause could be identified, no corrective action will be undertaken.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
AORTIC ARCH CANNULAE, OPTIFLOW AORTIC ARCH CANNULA
Common Device Name
CATETHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key9568216
Report Number9680841-2020-00003
Device Sequence Number438897
Product Code DWF
UDI-Device Identifier08033178004961
UDI-Public(01)08033178004961(17)221110(10)1911110040
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberA282-70A
Device Catalogue NumberA282-70A
Device Lot Number1911110040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1